MAUDE Adverse Event Report: BIOMET MICROFIXATION HTR-PMI DS88-200210 LEFT TEMPORAL PARIETAL IMPLANT; CUSTOM MADE DEVICE

BIOMET MICROFIXATION HTR-PMI DS88-200210 LEFT TEMPORAL PARIETAL IMPLANT; CUSTOM MADE DEVICE
Model Number N/A
Medical Device Problem Code Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Zimmer biomet complaint (b)(4).The device will not be returned for analysis as it remains implanted; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.The user facility is foreign; therefore, a facility medwatch report will not be available.Report source- (b)(6).
 
Event or Problem Description
It was reported the custom cranial plate was too large and had to be altered intraoperatively prior to implantation.The custom plate was successfully implanted although the surgeon does not believe the result is perfect due to the implant being too thick, especially in the frontal area.No adverse events have been reported as a result of the malfunction.
 
Event or Problem Description
This follow-up report is being submitted to relay additional information.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The complaint is non-verifiable.No product was returned, as it was reported the implant was modified to complete the procedure.No x-rays, scans, pictures, or physician's reported were provided.The design vendor and manufacturer of this device was notified of the fit issue and performed an investigation and provided their results.The design vendor found that the implant design provided meets all requirements and has been found satisfactory.The dhr for this product was reviewed, no non-conformances were found.There are no indications of manufacturing defects.For patient matched htr-pmi implants (pmxxxxxx) in the previous year (from the notification date) regarding fit issues with the implant, (b)(4).The root cause of this complaint was determined to be outside the scope of the design/manufacturing process.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
HTR-PMI DS88-200210 LEFT TEMPORAL PARIETAL IMPLANT
Common Device Name
CUSTOM MADE DEVICE
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
MDR Report Key9920598
Report Number0001032347-2020-00198
Device Sequence Number19437012
Product Code KKY
UDI-Device Identifier00841036282981
UDI-Public00841036282981
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K924935
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/03/2023
Device Model NumberN/A
Device Catalogue NumberPM622996
Device Lot Number971110
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/23/2020
Supplement Date Received by Manufacturer09/15/2020
Initial Report FDA Received Date04/03/2020
Supplement Report FDA Received Date09/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1